Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 99, NWS Atlanta, GA

April 10, 2025Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 5:10 PM EDT for Dade County, Walker County, Georgia. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2025, 5:10 PM EDT (21:10 UTC)
Expired
Apr 10, 2025, 6:00 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:22 PM EDTHAIL 12 E Cole City, GAQuarter inch hail at Leiderman Rd near New Home Rd.
Apr 10, 5:50 PM EDTHAIL 11 Ssw Chickamauga, GAQuarter inch hail along Glass Mill Pointe Drive.
Apr 10, 6:10 PM EDTHAIL 13 Nw New England, GAHail up to quarter size near New Home Road and Ballard Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:03 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS52 KFFC 102110
SVRFFC
GAC083-295-102200-
/O.NEW.KFFC.SV.W.0099.250410T2110Z-250410T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
510 PM EDT Thu Apr 10 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Walker County in northwestern Georgia...
  Northern Dade County in northwestern Georgia...

* Until 600 PM EDT.

* At 509 PM EDT, a severe thunderstorm was located over New Hope, or
  near Jasper, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Chickamauga, Lookout Mountain, Cole City, Wildwood, Fairview,
  Stephensville, Chattanooga Valley, Chattanooga  Valley, New
  England, Morganville, Trenton, Hooker, Cooper Heights, Lakeview,
  Cloudland Canyon State Park, and Fort Oglethorpe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3498 8526 3486 8526 3485 8525 3484 8525
      3475 8536 3490 8559 3498 8560
TIME...MOT...LOC 2109Z 297DEG 28KT 3501 8567 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
206 
WWUS52 KFFC 102137
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Thu Apr 10 2025

GAC083-295-102200-
/O.CON.KFFC.SV.W.0099.000000T0000Z-250410T2200Z/
Walker GA-Dade GA-
537 PM EDT Thu Apr 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES...

At 536 PM EDT, a severe thunderstorm was located near Cooper Heights,
or near Trenton, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fairview, Chickamauga, Lookout Mountain, Chattanooga Valley,
Chattanooga  Valley, Cooper Heights, Wildwood, Lakeview, and Fort
Oglethorpe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3487 8550 3498 8542 3498 8526 3486 8526
      3485 8525 3484 8525 3477 8534
TIME...MOT...LOC 2136Z 305DEG 32KT 3487 8539 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
442 
WWUS52 KFFC 102159
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Apr 10 2025

GAC083-295-102209-
/O.EXP.KFFC.SV.W.0099.000000T0000Z-250410T2200Z/
Walker GA-Dade GA-
559 PM EDT Thu Apr 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES WILL EXPIRE AT 600 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.

&&

LAT...LON 3487 8550 3498 8542 3498 8526 3486 8526
      3485 8525 3484 8525 3477 8534
TIME...MOT...LOC 2159Z 297DEG 28KT 3479 8520 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:32 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 10, 2:32 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Apr 10 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 232 PM EDT Thu Apr 10 2025

A cold front will move south across the CWA overnight and into
tomorrow. Ahead of the frontal passage, scattered to numerous
showers and thunderstorms are expected across much of north and
central portions of GA this afternoon and evening. The hi-res models
continue to be pretty consistent with the timing and with the
general trends.

A weak line of scattered showers and isolated thunderstorms will
continue to move across northern portions of the state early this
afternoon. A second, stronger and more organized, wave of
convection is likely later this afternoon into the evening hours.
The organized convection axis has shifted somewhat south from
yesterday's runs...mainly along a path between metro ATL and
Columbus and areas southeast. Afternoon/evening storms will have
modest CAPE values (good heating/50s dewpoints) and steep lapse
rates. Forecast soundings also show a decent inverted V structure,
good for gusty storms. Still expecting large hail and damaging wind
gusts as the primary severe weather hazards.

Models continue to weaken the secondary wave of storms as it moves
into central portions of GA this evening. Seems reasonable with the
loss of heating and getting away from the main dynamic forcing to
the north.

Upper moves across the TN valley tomorrow. Models do tend to
underestimate the amount of cloud cover as these types of systems
move by, so have upped the sky grids a bit to compensate. Also, some
scattered shra possible as the low may provide just enough lift.

NListemaa

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 232 PM EDT Thu Apr 10 2025

Key Messages:

 - The potential exists for overnight frost formation north of
   Interstate 85 and patchy sub freezing temperatures in the
   mountains this weekend.

 - Dry weather is favored in the region between Saturday and
   Thursday.

This Weekend:

An area of surface high pressure will build into the Southeast over
the weekend. This will combine with dry northwest flow aloft to
produce fairs skies, mild temperatures and dry weather. Weakening
surface pressure gradients should also lead to lighter winds in the
region (especially on Sunday). Radiational cooling should be
significant both Friday night and Saturday night and this may lead
to some frost/freeze concerns across northern Georgia. On Saturday
morning it looks like the coolest temperatures will be limited to
the sheltered areas in the mountains of northeast Georgia. Then on
Sunday morning the potential for at least Frost Advisory level
conditions exists along and north of Interstate 85. For the
northeast Georgia mountains there is a 50% chance of a Frost
Advisory (overnight lows below 36 degrees) Friday night into
Saturday morning, and a 50% chance of a Freeze Warning (overnight
lows below 32 degrees) Saturday night and Sunday morning. Along and
north of Interstate 85 there is a 40% chance of a Frost Advisory
Saturday night and Sunday morning.

High temperatures will struggle on Saturday due to continued
northwest winds and the resulting CAA. As a consequence afternoon
high temperatures should wallow in the lower 60s across north
Georgia and claw their way into the upper 60s in central Georgia.
High temperatures of this magnitude would be 7 to 12 degrees colder
than seasonal averages. A transition to westerly winds, continued
low relative humidity and sunshine should allow high temperatures to
climb to within 1-3 degrees of seasonal averages on Sunday.
Everywhere except the mountains can anticipate afternoon highs in
the 70s.

Considerations for Next Week:

An upper level trough tracking through the Great Lakes early next
week should bring southerly winds and WAA back to Georgia.
Temperatures should respond accordingly by rising into the lower 80s
Monday afternoon. Attention then turns to a potential cold frontal
passage Tuesday or Tuesday night. This may lead to midweek
temperature declines, with 70s favored on Wednesday. Trends in the
GEFS and EPS guidance continue to pull back on the rain chances,
with more than 90% of ensemble members keeping rain amounts under
0.10 inches in north Georgia. The odds of accumulating precipitation
in central Georgia are less than 5%.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 111 PM EDT Thu Apr 10 2025

Afternoon/evening showers and thunderstorms. Mostly likely timing
for storms continues be be after 00Z. However, isolated activity
is possible during the late afternoon. Added frequent gusts to
20kt for the afternoon. Brief period of MVFR cigs behind the
initial precip push. Sct MVFR cu on the back side of a front
tomorrow.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  43  66 /  60  30  30   0
Atlanta         52  65  44  64 /  60  40  40   0
Blairsville     44  57  36  59 /  50  30  30   0
Cartersville    47  63  39  63 /  60  30  30   0
Columbus        53  71  46  68 /  60  30  30   0
Gainesville     49  63  43  65 /  60  30  30   0
Macon           54  71  47  69 /  70  20  20   0
Rome            47  63  41  63 /  50  30  30   0
Peachtree City  49  67  41  65 /  70  40  40   0
Vidalia         57  75  50  71 /  50  20  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...NListemaa
Hazardous weather outlook, Apr 10, 2:32 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
232 PM EDT Thu Apr 10 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
232 PM EDT Thu Apr 10 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will occur in north and central Georgia
this evening, with the greatest risk of severe storms expected
between 6 PM and 10 PM. The primary hazards with any severe storms
will be damaging wind gusts up to 60 mph and quarter to golf ball
sized hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are anticipated Friday afternoon. A couple
stronger storms with pea to penny size hail are possible between 2
PM and 8 PM.

Frost and freeze concerns may develop in northeast Georgia Friday
night. On Saturday night these concerns may spread to all areas
north on Interstate 85. Anyone with outdoor vegetation that is
sensitive to freezing temperatures should monitor the forecast
closely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Apr 10, 2:04 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Thu Apr 10 2025

GAZ009-101830-
Towns GA-
204 PM EDT Thu Apr 10 2025

...A strong thunderstorm will impact portions of northeastern Towns
County through 230 PM EDT...

At 204 PM EDT, a strong thunderstorm was over Titus, or near
Hiawassee, moving east at 40 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Tate City, Macedonia, Plum Orchard Gap Shelter, Titus, and Hiawassee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3490 8363 3489 8365 3491 8377 3499 8375
      3499 8355
TIME...MOT...LOC 1804Z 275DEG 37KT 3493 8367

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Apr 10, 2:19 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     Tornado          2 SE Birdie             33.30N 84.34W
04/07/2025                   Spalding           GA   NWS Storm Survey

            NWS survey confirms EF1 tornado with max
            winds of 90 mph. EMA confirms Total 26
            structures - 9 affected, 12 minor, 5 major
            damage in Spalding County (2 total
            tornadoes).

&&

KS
Local storm report, Apr 10, 2:20 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
220 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     Tornado          1 SSE Sunny Side        33.33N 84.29W
04/07/2025                   Spalding           GA   NWS Storm Survey

            NWS survey confirms EF0 tornado with max
            winds of 80 mph. EMA confirms Total 26
            structures - 9 affected, 12 minor, 5 major
            damage in Spalding County (2 total
            tornadoes).

&&

KS
Local storm report, Apr 10, 2:27 PM EDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
227 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     Tornado          3 NW Locust Grove       33.38N 84.13W
04/07/2025                   Henry              GA   NWS Storm Survey

            NWS Storm Survey confirms EF0 tornado with
            max winds of 75 mph. Tornado crossed I75
            near Bethlehem Road.

&&

KS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:04 PM EDTSpecial Weather StatementFFCTowns26 min
Apr 10, 5:12 PM EDTSpecial Weather StatementFFCMurray33 min
Apr 10, 5:19 PM EDTSpecial Weather StatementFFCCatoosa26 min
Apr 10, 5:41 PM EDTSpecial Weather StatementFFCFannin49 min
Apr 10, 5:47 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield43 min
Apr 10, 6:03 PM EDTSpecial Weather StatementFFCDade27 min
Apr 10, 6:07 PM EDTSevere Thunderstorm WarningFFCDade, Walker27 min
Apr 10, 6:11 PM EDTSpecial Weather StatementFFCFannin49 min
Apr 10, 6:15 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
Apr 10, 6:24 PM EDTSpecial Weather StatementFFCWhitfield36 min
Apr 10, 6:24 PM EDTSpecial Weather StatementFFCGilmer36 min
Apr 10, 6:26 PM EDTSpecial Weather StatementFFCMurray34 min
Apr 10, 6:28 PM EDTSpecial Weather StatementFFCWhite32 min
Apr 10, 6:39 PM EDTSpecial Weather StatementFFCHall36 min
Apr 10, 6:40 PM EDTSpecial Weather StatementFFCGilmer50 min
Apr 10, 6:51 PM EDTSevere Thunderstorm WarningFFCBanks, Dawson, Forsyth, Hall, Jackson39 min
Apr 10, 6:56 PM EDTSpecial Weather StatementFFCDawson, Pickens34 min
Apr 10, 6:59 PM EDTSpecial Weather StatementFFCPolk31 min
Apr 10, 7:02 PM EDTSpecial Weather StatementFFCWhitfield28 min
Apr 10, 7:07 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, Pickens38 min
Apr 10, 7:08 PM EDTSpecial Weather StatementFFCWhite37 min
Apr 10, 7:09 PM EDTSpecial Weather StatementFFCHabersham36 min
Apr 10, 7:12 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Floyd, Paulding, Polk48 min
Apr 10, 7:29 PM EDTSpecial Weather StatementFFCPickens31 min
Apr 10, 7:31 PM EDTSpecial Weather StatementFFCDade, Walker29 min
Apr 10, 7:32 PM EDTSpecial Weather StatementFFCBanks28 min
Apr 10, 7:33 PM EDTSpecial Weather StatementFFCHall27 min
Apr 10, 7:39 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison51 min
Apr 10, 7:40 PM EDTSpecial Weather StatementFFCWalker35 min
Apr 10, 7:44 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson46 min
Apr 10, 7:47 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCherokee, Cobb, Forsyth, Fulton43 min
Apr 10, 7:53 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk52 min
Apr 10, 7:55 PM EDTSpecial Weather StatementFFCClayton35 min
Apr 10, 7:57 PM EDTSpecial Weather StatementFFCGwinnett33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.